Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 3, NWS Jackson, KY

March 1, 20169 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Mar 1, 2016, 3:18 PM EST for 9 counties in Kentucky. It was in force for 27 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 3:18 PM EST (20:18 UTC)
Expired
Mar 1, 2016, 3:45 PM EST
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bell County, KY, Clay County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, McCreary County, KY, Owsley County, KY, Perry County, KY, Whitley County, KY

The radar

The Jackson,KY radar (KJKL), 76 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 3:18 PM ESTTSTM WND DMG2 S Corbin, KYTREE DOWN ON HIGHWAY 25 AND ON HIGHWAY 90.
Mar 1, 3:25 PM ESTTSTM WND DMG1 E Lynn Camp, KYLARGE TREE LYING ACROSS HIGHWAY 830 NEAR THE INTERSECTION WITH HIGHWAY 1810.
Mar 1, 3:32 PM ESTTSTM WND DMGLondon, KYDISPATCH REPORTED DAMAGE ON SASSER SCHOOL ROAD AND HIGHWAY 229. ONE HOME LOST COMPLETE ROOF. OTHER BUILDINGS DAMAGED. SOME INJURIES.
Mar 1, 3:35 PM ESTHAIL 0.253 N Williamsburg, KY
Mar 1, 3:45 PM ESTTSTM WND DMGGirdler, KYGARAGE DAMAGED NEAR 1304 AND HIGHWAY 11. TIME ESTIMATED OFF OF RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 151 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1923 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
151 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

220 
WUUS53 KJKL 012018
SVRJKL
KYC013-051-121-125-131-147-189-193-235-012045-
/O.NEW.KJKL.SV.W.0003.160301T2018Z-160301T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLAY COUNTY IN SOUTHEASTERN KENTUCKY...
  WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
  KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
  LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  WEST CENTRAL PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN LESLIE COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN BELL COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 345 PM EST

* AT 317 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER LESBAS...OR
  NEAR LONDON...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LONDON...WILLIAMSBURG...BARBOURVILLE...PINEVILLE...MANCHESTER...CLATE...
  BUSH...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...
  SUTTONS MILL...STONY FORK JUNCTION...KING...HAVEN...BRUSH CREEK...CLIO...
  ARTEMUS AND CANNON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 1 AND 39.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 10 AND
47.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY BETWEEN MILE MARKERS 5 AND 11.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 10 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM HAS A HISTORY OF PRODUCING
WIND DAMAGE ACROSS PORTIONS OF MCCREARY COUNTY. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3671 8443 3721 8420 3726 8390 3736 8354
      3733 8354 3735 8349 3671 8351
TIME...MOT...LOC 2017Z 262DEG 46KT 3712 8398 

HAIL...<.75IN
WIND...60MPH
 
$$

JG
1 follow-up statement
310 
WWUS53 KJKL 012035
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EST TUE MAR 1 2016

KYC147-012043-
/O.CAN.KJKL.SV.W.0003.000000T0000Z-160301T2045Z/
MCCREARY KY-
335 PM EST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCCREARY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3671 8428 3724 8399 3726 8390 3736 8354
      3733 8354 3735 8349 3671 8351
TIME...MOT...LOC 2033Z 260DEG 42KT 3716 8377 

$$

KYC013-051-121-125-131-189-193-235-012045-
/O.CON.KJKL.SV.W.0003.000000T0000Z-160301T2045Z/
CLAY KY-WHITLEY KY-KNOX KY-LAUREL KY-PERRY KY-OWSLEY KY-LESLIE KY-
BELL KY-
335 PM EST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR CLAY...CENTRAL WHITLEY...KNOX...SOUTHEASTERN LAUREL...WEST
CENTRAL PERRY...SOUTHEASTERN OWSLEY...SOUTHWESTERN LESLIE AND
NORTHERN BELL COUNTIES...

AT 333 PM EST...A SEVERE THUNDERSTORM WAS LOCATED OVER MANCHESTER...
MOVING EAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LONDON...WILLIAMSBURG...BARBOURVILLE...PINEVILLE...MANCHESTER...CLATE...
BUSH...GIRDLER...MOORE HILL...SPRULE...COTTONGIN...BERTHA STATION...SUTTONS
MILL...STONY FORK JUNCTION...KING...HAVEN...BRUSH CREEK...CLIO...ARTEMUS
AND CANNON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 HAL ROGERS PARKWAY BETWEEN MILE MARKERS 4 AND 39.
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 10 AND
33.
 U.S. HIGHWAY 25 EAST IN BELL COUNTY BETWEEN MILE MARKERS 10 AND 18.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 1 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS LAUREL COUNTY...INCLUDING IN AND AROUND THE CITY
OF LONDON. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS.

&&

LAT...LON 3671 8428 3724 8399 3726 8390 3736 8354
      3733 8354 3735 8349 3671 8351
TIME...MOT...LOC 2033Z 260DEG 42KT 3716 8377 

HAIL...<.75IN
WIND...60MPH
 
$$

JG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 1:11 PM EST, 2 hours 7 minutes earlier.

Area forecast discussion, Mar 1, 1:11 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EST TUE MAR 1 2016

.UPDATE...
ISSUED AT 105 PM EST TUE MAR 1 2016

LINE OF CONVECTION HAS BEEN WEAKENING AS IT APPROACHES THE
FORECAST AREA WITH A REDUCTION OF LIGHTNING STRIKES. SPC HAS ALSO
REDUCED THE CONVECTIVE THREAT TO MARGINAL WITH A NOON UPDATE. THIS
IS DUE TO THE LIMITED LOW LEVEL MOISTURE AND INSTABILITY...EVEN
THROUGH SHEAR IS MORE THAN ADEQUATE.

UPDATE ISSUED AT 938 AM EST TUE MAR 1 2016

TEMPERATURES AND DEW POINTS ARE NOW RESPONDING TO THE SOUTHERLY
WINDS WITH OBSERVATIONS SHOWING A 10 DEGREE JUMP IN AN HOUR.
EXPECT THIS WARMING TREND TO CONTINUE THROUGHOUT THE DAY AS
SOUTHERLY WINDS INCREASE. ALSO ADJUSTED POPS FOR A SLIGHTLY
QUICKER ARRIVAL OF THE RAIN AND THUNDERSTORMS PER RECENT HRRR
TRENDS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 718 AM EST TUE MAR 1 2016

ISSUED AN UPDATE TO ADJUST FOR HOURLY TEMPS AND DEW POINTS. TEMPS
ACROSS THE AREA ARE SLOW TO RESPOND TO SOUTHERLY WINDS BEGINNING
THIS MORNING. FRESHENED UP THE GRIDS AND SENT THEM TO NDFD AND WEB
SERVERS.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 338 AM EST TUE MAR 1 2016

CURRENT CONDITIONS ACROSS THE AREA FEATURE SURFACE HIGH PRESSURE
OVER THE CAROLINAS SHIFTING TO THE EAST AS SURFACE LOW PRESSURE
DEVELOPS OVER THE WEST IN THE CENTRAL PLAINS AND BEGINS TO MOVE
EAST. CLOUD COVER STILL REMAINS FAR TO THE WEST SO CLEAR SKIES
REMAIN OVER EASTERN KENTUCKY WITH THE RIDGE TO VALLEY TEMPERATURE
SPLIT WELL UNDERWAY INTO THE MORNING HOURS. IN FACT THE SOUTHERLY
FLOW AHEAD OF THIS DEVELOPING FEATURE TO THE WEST IS QUITE SLOW TO
ENGAGE HEADING INTO THE MORNING HOURS. HAD TO ADJUST DEW POINTS A
BIT LOWER ACROSS THE AREA AND HAVE A SLOWER RESPONSE TO THE
SOUTHERLY FLOW LATER INTO THE DAY. THIS SLOW MOISTENING UP OF THE
LOWER LEVELS MAY IMPACT CONVECTION LATER INTO THE DAY AS THE LINE
DEVELOPS AND MOVES EAST THROUGH KENTUCKY.

HI-RES MODELS AND THE NAM TIME THE LINE OF SHOWERS AND
THUNDERSTORMS MAKING IT INTO EASTERN KENTUCKY BETWEEN 19Z AND 21Z.
SOME SHOWERS AND A POSSIBLE STORM MAY DEVELOP AND SNEAK INTO THE
SOUTHWESTERN COUNTIES A BIT EARLIER. AS WHAT USUALLY HAPPENS IN
THESE SITUATIONS...WILL BE DEALING WITH A HIGH SHEAR LOW
INSTABILITY SITUATION AS THIS SCENARIO TAKES SHAPE TODAY. ONE
ELEMENT THAT SUPPORTS THIS SITUATION IS THAT...WHILE THE SUN ANGLE
IS NOT AS HIGH AS WHAT WOULD BE NEEDED ON A SPRING DAY...THE LINE
LOOKS TO BE ARRIVING INTO EASTERN KENTUCKY DURING OR AN HOUR AFTER
PEAK HEATING. THIS AT LEAST PROVIDES SOME CONFIDENCE AS TO THE 500
TO 700 J/KG CAPE DISPLAYED BY THE NAM AND GFS. THIS COUPLE WITH
THE 300 TO 400 HELICITY WILL MAKE FOR A FEW CONCERNS AS THE
CONVECTION DEVELOPS AND MOVES THROUGH THE AREA. HAVE UPPED THE
THUNDER CHANCE FOR THIS EVENT TO CHANCE. WHILE NOT THE BEST
SIGNALS...A SLIGHT SEVERE THREAT DOES EXIST AND WILL MENTION THIS
IN AN SPS AS WELL AS HIGHLIGHTING THE GUSTY ENVIRONMENTAL WINDS.
THE MAIN THREAT FROM CONVECTIVE STORMS WILL BE DAMAGING WINDS.
WHILE A 50 TO 55 KNOT 850MB WIND DOES EXISTS WITH THIS
FEATURE...IT WILL TAKE CONVECTION OR THE FRONT ITSELF TO MIX THIS
WIND TO THE SURFACE. DUE TO THIS...WILL HIGHLIGHT THE GUSTY WINDS
WITH THE SPS AND THEN ALLOW SHORT FUSED PRODUCTS FOR THE WINDS
WITH CONVECTION.

TONIGHT...THE DYNAMIC FRONT WILL MOVE THROUGH THE AREA BY 02Z WITH
COLDER AIR QUICKLY FILTERING IN BEHIND THE FRONT. CAA IS PRETTY
AGGRESSIVE BEHIND THIS FEATURE AND LEFTOVER INSTABILITY WILL
ALLOW FOR A SNOW SHOWERS TO DEVELOP. HOWEVER...AS MENTIONED THE
QUICK EXIT OF THE FEATURE WILL BRING AN END TO THE SNOW SHOWERS BY
MIDDAY WEDNESDAY. THUS...WILL ONLY EXPECT A TENTH OF AN INCH OF
SNOW ACCUMULATION ON RIDGES WITH SLIGHTLY MORE ON LOCATIONS SUCH
AS BLACK MOUNTAIN. CLOUDS SLOW TO CLEAR OUT ON WEDNESDAY WILL ONLY
ALLOW TEMPERATURES TO WARM INTO THE UPPER 30S AND LOW 40S.
STILL...THIS IS IMPRESSIVE COMPARED TO EARLIER IN THE WINTER. A
SIGN OF THE SLIGHTLY HIGHER SUN ANGLE AND WARMER TEMPERATURES
AHEAD.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 355 AM EST TUE MAR 1 2016

THE MODELS ARE IN GOOD AGREEMENT WITH A PROGRESSIVE LONG WAVE FLOW
PATTERN TO CONTROL THROUGH THE MAJORITY OF THE PERIOD...BEFORE
AMPLIFICATION TAKES PLACE TOWARDS EARLY NEXT WEEK. MULTIPLE SHORT
WAVE TROUGHS WILL BE MOVING THROUGH THE FLOW AND AFFECTING OUR
REGION. STUCK CLOSE TO THE BLENDED GUIDANCE GIVEN THE LOWER
CONFIDENCE IN NAILING DOWN THE TIMING OF THE SMALLER SCALE
FEATURES.

THE FIRST WAVE WILL MOVE IN ON THURSDAY...WITH LOW PRESSURE
PASSING NEAR OR JUST TO OUR SOUTH DEPENDING ON THE MODEL SOLUTION.
THIS WILL YIELD MAINLY RAIN FOR THURSDAY...WITH PERHAPS A FEW
STRAY FLAKES AT ONSET THURSDAY MORNING. COLDER AIR WILL BE PULLED
IN ON NORTHWEST WINDS THURSDAY NIGHT AS THE LOW DEPARTS...HOWEVER
THE MID-LEVELS ALSO DRY OUT QUICKLY...CUTTING OFF THE ICE. AS
SUCH...ANY ACCUMULATING LIGHT SNOW WILL MOST LIKELY BE RESTRICTED
TO THE HIGHER ELEVATIONS ACROSS THE SOUTHEAST.

DRIER WEATHER IS EXPECTED BY LATE FRIDAY AND CONTINUES THROUGH
SATURDAY MORNING...BEFORE A WEAKER CLIPPER TYPE SYSTEM SKIRTS BY
TO OUR NORTH. THIS WILL BRING SMALL RAIN CHANCES TO THE AREA
SATURDAY AFTERNOON/NIGHT...BEFORE DRY WEATHER MOVES BACK IN TO
CONCLUDE THE WEEK. ANOTHER RETURN OF MOISTURE ON MONDAY YIELDS
JUST A SLIGHT CHANCE OF SHOWERS...HOWEVER CONFIDENCE IN THE
FORCING IS PARTICULARLY LOW THIS FAR OUT...ESPECIALLY GIVEN THE
TRANSITIONING LONG WAVE PATTERN.

FOR TEMPERATURES...BELOW NORMAL READINGS WILL BE THE RULE THROUGH
THE END OF THE WORK WEEK...BEFORE MODIFYING TO NEAR AND EVENTUALLY
ABOVE NORMAL THROUGH EARLY NEXT WEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 110 PM EST TUE MAR 1 2016

CLOUD COVER WILL CONTINUE TO INCREASE THROUGH THE REMAINDER OF THE
AFTERNOON AS A LINE OF SHOWERS AND THUNDERSTORMS MOVES INTO EASTERN
KENTUCKY. CONDITIONS WILL LIKELY DROP TO MVFR AND IFR AS THE RAIN
AND STORMS PASS THROUGH. LOW CIGS WILL THEN CONTINUE THROUGH MUCH
OF THE NIGHT. WINDS WILL BE FROM THE SOUTH AND SOUTHWEST GUSTING
UP TO 25 KNOTS THROUGH THIS EVENING. AFTER THE COLD FRONTAL
PASSAGE...WINDS WILL TURN TO THE WEST AND GRADUALLY LIGHTEN BY
DAWN AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...SHALLENBERGER
LONG TERM...GEOGERIAN
AVIATION...JVM
Hazardous weather outlook, Mar 1, 4:19 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
419 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
419 AM EST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON WITH
THE MAIN THREAT BEING DAMAGING WIND GUSTS.

SOUTH TO SOUTHWEST WINDS MAY GUST UP TO 35 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A POSSIBILITY FOR SOME LIGHT SNOW ACCUMULATIONS THURSDAY
NIGHT INTO FRIDAY...MAINLY IN THE HIGH ELEVATIONS BORDERING
VIRGINIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE
THIS AFTERNOON.

SHALLENBERGER

In the hours before

Special weather statement, Mar 1, 11:57 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1157 AM EST TUE MAR 1 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-020300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1157 AM EST TUE MAR 1 2016

...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON...
...GUSTY WINDS CONTINUE THROUGH THIS EVENING...

A STRONG COLD FRONT WILL MOVE ACROSS KENTUCKY TODAY BRINGING
A LINE OF STRONG TO SEVERE THUNDERSTORMS TO EASTERN KENTUCKY THIS
AFTERNOON. THE MAIN THREAT WITH THE STORMS WILL BE DAMAGING WIND
GUSTS...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE
STRONG TO SEVERE THUNDERSTORM THREAT WILL COME TO AN END BY 9PM
TONIGHT.

SOUTH TO SOUTHWEST WINDS GUSTING UP TO 35 MPH WILL BE POSSIBLE
AHEAD OF THE FRONT AND THE ASSOCIATED LINE OF THUNDERSTORMS. WINDS
WILL SHIFT TO THE WEST AND CONTINUE TO GUST BEHIND THE FRONT
BEFORE DISSIPATING BY MIDNIGHT. WINDS THIS STRONG WILL CAUSE
DRIVING DIFFICULTIES FOR HIGH PROFILE VEHICLES AND ALSO LIKELY
RESULT IN SMALL LIMB AND TWIG DEBRIS ON AREA ROADS.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

SHALLENBERGER/JVM
Special weather statement, Mar 1, 2:33 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
233 PM EST TUE MAR 1 2016

KYZ068-079-080-083>085-012000-
WAYNE-ROCKCASTLE-LAUREL-WHITLEY-MCCREARY-PULASKI-
233 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...ROCKCASTLE...LAUREL...
WHITLEY...MCCREARY...PULASKI...

AT 233 PM EST...A STRONG THUNDERSTORM WAS OVER FRAZER...OR 10 MILES
SOUTH OF SOMERSET...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOMERSET...BURNSIDE...PULASKI COUNTY PARK...VOX...NAOMI...FABER...BENT...
MILL SPRINGS...CLIO...KIDDER...GENERAL BURNSIDE S.P....DENNEY...HUXLEY...
BARK CAMP...STEUBENVILLE...ELIHU...ROCKCASTLE SPRINGS...SHOPVILLE...RUTH
AND GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 16 AND
23.
 KENTUCKY HIGHWAY 80 IN LAUREL COUNTY NEAR MILE MARKER 1.
 KENTUCKY HIGHWAY 80 IN PULASKI COUNTY BETWEEN MILE MARKERS 18 AND
40.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3677 8480 3697 8485 3731 8434 3680 8409
TIME...MOT...LOC 1933Z 241DEG 47KT 3694 8468

KAS
Special weather statement, Mar 1, 2:44 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
244 PM EST TUE MAR 1 2016

KYZ083-084-012000-
WAYNE-MCCREARY-
244 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT WAYNE...MCCREARY...

AT 243 PM EST...A STRONG THUNDERSTORM WAS NEAR MOUNT PISGAH...OR 13
MILES NORTHEAST OF JAMESTOWN...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CO-OPERATIVE...PINE KNOT...GREAT MEADOWS CAMPSITES...BLUE HERON...KIDDS
CROSSING...BARRIER...MOUNT PISGAH...ROCKEYBRANCH...PARMLEYSVILLE...
GRIFFIN...COOPERSVILLE...SLAVENS...STRUNK...BURFIELD AND STEARNS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3660 8479 3661 8491 3661 8493 3664 8494
      3682 8472 3661 8434 3660 8438
TIME...MOT...LOC 1943Z 241DEG 46KT 3660 8480

KAS
Special weather statement, Mar 1, 3:03 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
303 PM EST TUE MAR 1 2016

KYZ080-084>087-012030-
LAUREL-KNOX-WHITLEY-BELL-MCCREARY-
303 PM EST TUE MAR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT LAUREL...KNOX...WHITLEY...
BELL...MCCREARY...

AT 302 PM EST...A STRONG THUNDERSTORM WAS OVER MARSHES SIDING...OR
OVER WHITLEY CITY...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WILLIAMSBURG...BARBOURVILLE...WHITLEY CITY...DIXIE...NEVISDALE...FRAKES...
PINE KNOT...CLATE...DISHMAN SPRINGS...MOORE HILL...SWANPOND...FABER...
BERTHA STATION...SUTTONS MILL...KING...EMMANUEL...WOFFORD...MCHARGUE...CLIO
AND PACKARD.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE MARKERS 1 AND
29.
 U.S. HIGHWAY 25 EAST IN KNOX COUNTY BETWEEN MILE MARKERS 14 AND 26.
 U.S. HIGHWAY 25 EAST IN LAUREL COUNTY BETWEEN MILE MARKERS 0 AND 2.

&&

LAT...LON 3660 8467 3688 8450 3704 8391 3659 8385
TIME...MOT...LOC 2002Z 245DEG 59KT 3675 8445

KAS
Local storm report, Mar 1, 3:17 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
317 PM EST TUE MAR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     TSTM WND DMG     2 S WHITLEY CITY        36.70N 84.48W
03/01/2016                   MCCREARY           KY   TRAINED SPOTTER

            TREES SNAPPED OR UPROOTED IN COUNTY.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 2:33 PM ESTSpecial Weather StatementJKLPulaski27 min
Mar 1, 2:44 PM ESTSpecial Weather StatementJKLMcCreary16 min
Mar 1, 2:47 PM ESTSevere Thunderstorm WarningJKLJackson, Laurel, McCreary, Pulaski, Rockcastle, Whitley28 min
Mar 1, 3:03 PM ESTSpecial Weather StatementJKLMcCreary, Whitley27 min
Mar 1, 3:45 PM ESTSevere Thunderstorm WarningJKLBell, Clay, Knox, Leslie, Perry30 min
Mar 1, 4:16 PM ESTSpecial Weather StatementJKLBell, Elliott, Floyd, Harlan, Johnson, Knott and 7 more29 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.